Feedback on Ortho Tri-Cyclen, page 39
About Ortho Tri-cyclen®
If you’ve used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Reddish brown discharge
I started taking Ortho Tri-Cyclen Lo about a month ago. I was fine then on my last light blue pill I noticed brownish discharge in my underwear this has lasted 9 days now and it sometimes brown, sometimes really dark brown, and sometimes red (I can never go w/o a tampon or pad.) I should have started my period yesterday on my green pill but I’m still having the brownish reddish blood mix. Today I woke up with tender breasts and a headache and my back is killing me. These are signs for me about a week before my period, am I experiencing breakthrough bleeding right now??
AskDocWeb: This brownish discharge is your uterus sloughing off it’s lining, which is normal, but it is not normal to have it last 9 days. Your doctor will just tell you to wait three months for your body to become accustomed to the new pill and then if things don’t improve make an appointment to see him.
Subj: No serious symptoms with Lo
I have been on Ortho and switched to Lo for a combined 5 years with no serious symptoms. Yes I did have minimal hair loss but it grew back and I gained about 15 pounds but I expected some physical changes when I decided to introduce this to my body. I did not mind the weight gain because my boyish figure developed into a voluptuous curvy one. Nothing wrong with that. Today I don’t have any symptoms. I guess my body is use to it. I recommend it to all my friends and besides the price there have been no other complaints. It gets better girls. Just hang in there.
Subj: Menstral cycle
I just recently started taking the pill and was wondering if by starting on the first day of your period will it end your menstral cycle?
AskDocWeb: We believe it is a bad idea to mess with your menstrual cycle. With all the breakthrough bleeding in following month and disruption of your hormone levels, it is not worth the risk.
Subj: Question about period
I am on my 5th month of taking ortho tri lo and I am on my second to last dark blue pill and I have started to get my period. I thought you were suppose to get your period on the green pills. What does this mean?
AskDocWeb: Something set your period off. It could have been illness, being on medication, or stress. Any of these can cause your mensis to become irregular.
Subj: Hair loss
I have been taking the generic for Ortho Tri-Cylcen (Tri-Sprintec) for over a year and I am losing my hair. Everyday I have hand fulls come out when washing it and putting gel in. Is there another pill that I can take that will not do this? I used to have very thick hair and now it is not.
AskDocWeb: Our first concern would be to find the cause of your hair loss. It may be something other than the birth control pill. We suggest you discuss this with your doctor and get some bloodwork done to find the cause.
Subj: Skipped periods?
I just started the pill about a week ago, and I haven’t started my period all month, can the pill caused skip periods, when you first start out. I thought I could be pregnant so I took a home pregnancy test and it was negative. Can the pill cause skipped periods?
AskDocWeb: Yes, it will take three months for your period to regulate. Remember to use another form of birth control for the first 2 weeks.
Subj: Lack of sex drive
I have been on tri-cyclen for 4 years and am wondering if my lack of sex drive in the last year and half could be a side effect of the drug?
AskDocWeb: Yes it could. Many others have reported a loss of sex drive or reduced libido.
Subj: Changed birth control to Ortho Tri-cyclen lo
I’m worried. Two months ago, acting on advice from my doctor, I switched birth control pills from microgestin to ortho tricyclen lo. She said to use a backup form of birth control for the first month, which I did. I take my pills regularly, never miss any. Now this month, my second month into the Ortho lo, I’m worried I’m pregnant. I have had hugely swollen breasts for at least two weeks now, major menstrual-like cramping for the past week and I’m very tired and just kind of feeling down. Just now I saw very faint spotting on the toilet paper and grew alarmed because I’ve been doing research and all of these are symptoms of pregnancy. My breasts are so, so sore and huge. Could this all be a result of the ortho? I have four days left before the placebo pills — and before I can take a pregnancy test. This is all very stressful. Thanks for any advice…
AskDocWeb: The stress is understandable when caused by feeling pregnant when there is no way you should be. Others have reported an increase in breast size and it does take 3 months for your body to become accustomed to the new birth control pills. Also your periods will be abnormal and there may be some spotting until you adjust. Just be patient, you have done everything right.
Subj: tricyclen and acne
I’m going to start taking tricyclen for my acne soon, nothing has ever worked for me before. Do you think this will clear up my acne and how long do you think it will take?
AskDocWeb: It will take several months for Ortho Tri-cyclen to begin clearing up your acne. None of the other tricyclens are recommended for acne.
Subj: Late period
I’ve been on ortho tri-cyclen lo for 5 months and I always got my period by at least the morning of the 2nd day of the inactive green pills. I got my period last cycle and it was normal and I haven’t had sex during this cycle but my period hasn’t come yet and it’s the afternoon of the second inactive pill day. Should I be worried?
AskDocWeb:No, stress or illness can cause your period to be a little late, just be patient.
Subj: Awful side effects with ortho lo
I have been on ortho lo for about 2 months. I am crying uncontrollably as I type this e-mail. During these 2 cycles the dark blue pills have been the worst, although overall it is awful. My emotional instability, specifically on the dark blue days, have caused 2 huge fights with my boyfriend and consequently ended my relationship. I don’t know what to do. I don’t feel like myself. Supposedly this is a common problem with lo and the regular is better.
AskDocWeb:Tell your physician about the awful effects you’re having on ortho-lo and he can change your birth control. There is no need to suffer so long if you notice such changes in yourself.
Subj: Alternatives to lo
Tri Cyclen have me headaches so I switched to lo. I am so sick at my stomach all the time. I am throwing up not sleeping, no sex drive, mood swings, I just want to be by myself all the time. What other options do I have?
AskDocWeb:There are a lot of other options. Go to your GYN and discuss these options with her. And by all means don’t wait. You shouldn’t have to suffer with these side effects on birth control pills, or any medications.
I started Ortho Tri-Cyclen 2 weeks ago, and I haven’t noticed much improvement in my complexion. I was wondering how long it takes to start to notice improvement? I have been on the pill before, and I had clear skin, but I went off of it and flared up like never before, which is why I decided to resume it after 6 months of skin hell. If anyone knows or remembers how long it takes to clear up? (Also, for normal side effects, my breasts have grown! (yay!) and I had nausea for about a week and a half but its gone now. Mentally, I feel sad for no reason sometimes, but I think it was because of the nausea.) Also, should I be worried about blood clots? I’ve read so many warnings that it scares me, and any little pain is making me hypochlondriatic!
AskDocWeb: Yes, some women have reported an increase in breast size, weight gain and depression. It could take up to 6 months to see a dramatic change in your acne. Your doctor thinks the risk of blood clots is low enough to be acceptable. But if the warnings are too scary, you could try an alternative like the Nuva Ring.
Subj: Period free weekends
I have been on Ortho Tri Cyclen lo for 2 months. Before I began taking it I was told by my doctor to start is on Sunday after my period to have period free weekends. When I finished the first pack I got my period on Wednesday afternoon and it lasted until Monday afternoon. However this time (2nd month) I got it today, Friday (which by the way makes it look like I’ll probably have another weekend on my period. I have to admit that my period is lighter, however it still lasted 6 days. I wanted to know how long it will be before my periods become regular and will I have period free weekends like my doctor told me?
AskDocWeb: It will take about three months, and there is no guarantee you will have period free weekends. Read more feedback
Report – 35 – 36 – 37 – 38 – Page 39 – 40 – 41 – 42 – 43 – Last Page 175